Ask a doctor

It's been almost 1yr since my 2nd MiraDry treatment and I still have numbness in my arm and fingers. Will this go away?

The Dermatologist who performed the procedure says this is from the Miradry procedure and has given me steroid injections to try and correct the issue, but the numbness is still there.

Doctor Answers (3)

Probably not... been 12 mths since your miraDry treatment

+1
This is a side effect we warn patients, unfortunately you maybe one of the unlucky patients who experience permanent neuralgia or numbness post miraDry. The vast majority of cases settle within 6-12 months. 
Nerve regeneration can take up to 2 years, so you still have a chance. 

This question was asked 11 months ago, I would be interested to see if things have improved since. 

regards

Dr Davin Lim 
Laser and cosmetic dermatologist
Brisbane and Gold Coast
Australia


Brisbane Dermatologist
5.0 out of 5 stars 1 review

Numbness after miraDry

+1
Numbness is a common but transient effect from the miraDry procedure.  Usually if the nerve has only been temporarily injured, it should return in the matter of days, weeks or months depending on the degree of injury. If it does not come back after a year, then it is unlikely to gain significant improvement. The only reason you might have some slight improvement, is if some of the neighboring nerves are growing into the area where you are numb.

Young R. Cho, MD, PhD
Houston Plastic Surgeon
5.0 out of 5 stars 10 reviews

MiraDry related side effects

+1

It is NOT likely that this will go away. There are at least 2 such reported cases according to Miramar Labs - given the fact that it is 12 months, the likelihood of recovery is very very low. See a neurologist for an examination and documentation.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.